Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 2, NWS Green Bay, WI

February 1, 2016

NWS Green Bay, WI issued this gale watch at Feb 1, 2016, 4:53 AM CST. It took effect at Feb 2, 2016, 2:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2016, 4:53 AM CST (10:53 UTC)
In effect from
Feb 2, 2016, 2:00 PM CST
Expired
Feb 1, 2016, 3:19 PM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

099 
WHUS73 KGRB 011053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
453 AM CST MON FEB 1 2016

...NORTHEAST GALES EXPECTED TUESDAY AFTERNOON AND EVENING...

.STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS COULD BRING
NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON AND
EVENING. HEAVY SNOW IS ALSO EXPECTED.

LMZ541>543-011900-
/O.NEW.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
453 AM CST MON FEB 1 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WINDS...NORTHEAST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40
  KTS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING.

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

JS
2 follow-up statements
031 
WHUS73 KGRB 011548
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 AM CST MON FEB 1 2016

...NORTHEAST GALES EXPECTED TUESDAY AFTERNOON AND EVENING...

.STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS COULD
BRING NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON
AND EVENING. HEAVY SNOW IS ALSO EXPECTED.

LMZ541>543-020000-
/O.CON.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
948 AM CST MON FEB 1 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WINDS...NORTHEAST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 
  40 KTS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. 

* WAVES...WAVES BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
074 
WHUS73 KGRB 012119
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CST MON FEB 1 2016

...NORTHEAST GALES EXPECTED TUESDAY AND EVENING...

.STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS WILL BRING
NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AND WEDNESDAY.
HEAVY SNOW IS ALSO EXPECTED.

LMZ541>543-020530-
/O.UPG.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/
/O.NEW.KGRB.GL.W.0002.160202T1500Z-160204T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
319 PM CST MON FEB 1 2016

...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 PM CST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL START INCREASING TUESDAY MORNING WITH NORTHEAST WINDS
  TO 30 KNOTS AND GALE FORCE GUSTS TO 40 KTS EXPECTED BY TUESDAY
  AFTERNOON. GALES WILL CONTINUE TUESDAY NIGHT AND
  WEDNESDAY...WITH CONTINUED GUSTY WINDS POSSIBLE THROUGH
  THURSDAY. 

* WAVES...WAVES BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Feb 1, 3:36 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 1, 3:36 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CST MON FEB 1 2016

UPDATED HEADLINE CODING IS BELOW. REST OF DISCUSSION TO FOLLOW A
LITTLE LATER.

.DISCUSSION...
ISSUED AT 332 AM CST MON FEB 1 2016

WILL BE UPGRADING ALL BUT VILAS TO A WARNING...SEE CODING BELOW.
TIMING OF THE WATCH FOR VILAS WL BE ADJUSTED. A LOT OF
UNCERTAINTY REMAINS ON THE NW EXTENT OF THE HEAVY SNOW BAND...AND
THE MOST PRUDENT COURSE OF ACTION SEEMED TO BE TO KEEP VILAS IN
A WATCH UNTIL THAT IS RESOLVED.

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1039 PM CST SUN JAN 31 2016

SKIES CLEARED FASTER THAN EXPECTED DURING THE EVENING HOURS AND
JUST SOME MIDDLE CLOUDS EXPECTED ACROSS THE NORTH OVERNIGHT. SOME
LAKE EFFECT CLOUDS AND PERHAPS SOME FLURRIES POSSIBLE LATE TONIGHT
NORTH OF RHINELANDER WITH BRIEF MVFR CONDITIONS. VFR WEATHER
MONDAY AND MONDAY NIGHT WITH JUST SOME MIDDLE AND HIGH CLOUDS
ARRIVING DURING THE AFTERNOON AND EVENING.

A WINTER STORM WILL BRING SIGNIFICANT SNOW TO THE REGION
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SNOW
PLOWS WILL LIKELY BE VERY BUSY. SNOW COULD FALL AT AN INCH OR TWO
PER HOUR DURING THE LATE AFTERNOON AND EVENING HOURS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 9 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
WIZ030-031-035>040-045-048>050.

WINTER STORM WARNING FROM NOON TUESDAY TO 9 AM CST WEDNESDAY FOR
WIZ010>013-018>022-073-074.

WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR WIZ005.
&&

DISCUSSION.....SKOWRONSKI
AVIATION.......RDM
Hazardous weather outlook, Jan 31, 6:55 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
655 PM CST SUN JAN 31 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
655 PM CST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A MAJOR WINTER STORM IS EXPECTED TO AFFECT THE AREA TUESDAY INTO
WEDNESDAY. A SNOWFALL IN EXCESS OF SIX INCHES IS POSSIBLE. STRONG
WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW.
A WINTER STORM WATCH HAS BEEN POSTED. BE SURE TO MONITOR LATER
FORECASTS AND STATEMENTS WHICH WILL BE ABLE TO PROVIDE MORE
SPECIFIC INFORMATION ON SNOWFALL AMOUNTS AND IMPACTS FROM THE
STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-020100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
655 PM CST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE IS FORECAST TO IMPACT THE GREAT
LAKES TUESDAY INTO WEDNESDAY. STRONG WINDS MAY BRING NEAR GALE
FORCE GUSTS TO THE AREA.

RDM/ALLEN

In the hours before

Special weather statement, Jan 31, 11:32 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CST SUN JAN 31 2016

WIZ013-020>022-031-037>040-045-048>050-073-074-010745-
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1132 PM CST SUN JAN 31 2016

...WATCH OUT FOR SLIPPERY ROADS AND SIDEWALKS...

CLEARING SKIES CAUSED TEMPERATURES TO FALL QUICKLY ACROSS EASTERN
WISCONSIN. WET ROADS AND SIDEWALKS MAY QUICKLY FREEZE AND PRODUCE
ICE THAT'S DIFFICULT TO SEE. PLEASE TRAVEL WITH CARE.

RDM
Special weather statement, Feb 1, 1:43 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
143 AM CST MON FEB 1 2016

WIZ013-019>022-030-031-035>040-045-048>050-073-074-011200-
NORTHERN MARINETTE COUNTY-LANGLADE-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
143 AM CST MON FEB 1 2016

...ICY SPOTS ON ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS
THIS MORNING...

FALLING TEMPERATURES IN THE WAKE OF YESTERDAYS RAIN WERE CAUSING
LINGERING MOISTURE ON ROADWAYS AND SIDEWALKS TO FREEZE. THE
RESULT WAS PATCHES OF GLARE ICE AND VERY SLIPPERY CONDITIONS.
ROADS ARE LIKELY TO REMAIN SLIPPERY UNTIL TREATED BY HIGHWAY
CREWS. USE EXTRA CAUTION WHEN TRAVELING THIS MORNING.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:01 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more54 hr
Feb 1, 3:19 PM CSTGale WarningGRB36 hr

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.